MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-128
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
A patient with a bha on (b)(6) 2025.On (b)(6) 2025, it was discovered that the delta ceramic head was partially damaged.The physician plans to follow-up at this time.Other than the damaged implants, there have been no patient symptoms or other health problems to date.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: i have reviewed the documentation provided, including the product inquiry cover sheet, an event summary sheet, an ap pelvis x-ray and a highly magnified x-ray of the tha articulation.Event description: a patient with a bha on (b)(6) 2025.On (b)(6) 2025, it was discovered that the delta ceramic head was partially damaged.The physician plans to follow-up at this time, but contacted stryker wanting to know why it broke.The event summary sheet confirms that a delta v-40 head was implanted.The ap x-ray as well as the magnified x-ray demonstrate a small foreign body alleged to be a chip of the ceramic head.A foreign body within the replaced hip joint is confirmed.No documentation was provided to ascertain the exact material that is constituted in this foreign body was provided.The root cause of this mechanical complication is not able to be determined from the limited information provided.Should further documentation become available i would be happy to further this investigation.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: as reported: "a patient with a bha on (b)(6) 2025.On (b)(6) 2025, it was discovered that the delta ceramic head was partially damaged.The physician plans to follow-up at this time, but contacted stryker wanting to know why it broke.' a review of the provided medical records by a clinical consultant indicated: the event summary sheet confirms that a delta v-40 head was implanted.The ap x-ray as well as the magnified x-ray demonstrate a small foreign body alleged to be a chip of the ceramic head.A foreign body within the replaced hip joint is confirmed.No documentation was provided to ascertain the exact material that is constituted in this foreign body was provided.The root cause of this mechanical complication is not able to be determined from the limited information provided.Should further documentation become available i would be happy to further this investigation.No further investigation for this event is possible at this time.If device/additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
DELTA V-40 CERAMIC HEAD 28/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22305471
Report Number0002249697-2025-00627
Device Sequence Number8621567
Product Code JDI
UDI-Device Identifier04546540608499
UDI-Public04546540608499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-128
Device Lot Number18576151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown